MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 5 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG ILESTO 5 DR-T DF-1; ICD
Model Number 383566
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Codes Ventricular Fibrillation (2130); Syncope/Fainting (4411)
Date of Event 10/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient was admitted to the hospital on (b)(6) 2020 after losing consciousness.External cardioversion was attempted and patient recovered.After patient was stabilized, device interrogation was attempted, but the device could not be interrogated.Homemonitoring data showed the device was approximately 30 percent before event, so it was assumed that the battery was depleted.On (b)(6) 2020 the device was explanted and replaced.
 
Additional Manufacturer Narrative
The icd was subjected to an electrical analysis, revealing that the device could not be interrogated, confirming the clinical observation.Therefore, the icd was opened and the inner assembly was inspected.During the inspection of the electronic module, the analysis revealed that the fuse separating the battery from the electronic module had blown and the output stages of the high voltage circuit had been damaged.Due to this damage of the electronic module, the device could not be interrogated properly.Based on the symptoms, the device was damaged due to a shock delivery of the icd into an external short circuit.Possible clinical complications that might lead to an external short circuit include but are not limited to twiddler syndrome, subclavian crush syndrome or other lead insulation damages.In addition the manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the observed damage characteristics.Particularly the final acceptance test proved the device functions to be as specified.In conclusion, the electronic module was found damaged due to a shock delivery into an external short circuit.Due to the damages the device could not be interrogated properly.The analysis revealed no indication of a material or manufacturing problem.
 
Additional Manufacturer Narrative
Update received 30-nov-2022: (b)(6) 2021, the patient passed away due to non ischemic intestinal necrosis from cardiovascular failure.The doctor commented that the patient death and the event are not related.The icd was subjected to an electrical analysis, revealing that the device could not be interrogated, confirming the clinical observation.Therefore, the icd was opened and the inner assembly was inspected.During the inspection of the electronic module, the analysis revealed that the fuse separating the battery from the electronic module had blown and the output stages of the high voltage circuit had been damaged.Due to this damage of the electronic module, the device could not be interrogated properly.Based on the symptoms, the device was damaged due to a shock delivery of the icd into an external short circuit.Possible clinical complications that might lead to an external short circuit include - but are not limited to - a twiddler syndrome, a subclavian crush syndrome or other lead insulation damages.In addition the manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the observed damage characteristics.Particularly the final acceptance test proved the device functions to be as specified.In conclusion, the electronic module was found damaged due to a shock delivery into an external short circuit.Due to the damages the device could not be interrogated properly.The analysis revealed no indication of a material or manufacturing problem.

Brand Name
ILESTO 5 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key11156909
Report Number1028232-2021-00225
Device Sequence Number14422527
Product Code MRM
UDI-Device Identifier04035479125226
UDI-Public04035479125226
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Model Number383566
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer07/22/2021
11/30/2022
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date08/02/2021
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown